Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 6, 2021Harris County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 6, 2021, 5:58 PM EDT for Harris County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2021, 5:58 PM EDT (21:58 UTC)
Expired
Sep 6, 2021, 6:45 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Harris County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS82 KFFC 062158
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Mon Sep 6 2021
 
GAZ066-067-078-062245-
Harris GA-Troup GA-Meriwether GA-
558 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of southwestern
Meriwether, southeastern Troup and northern Harris Counties through
645 PM EDT...

At 557 PM EDT, a strong thunderstorm was over Whitesville-Pine Lake,
or 8 miles east of Valley, moving east at 5 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Locations impacted include...
Hamilton, West Point, Pine Mountain, F.d. Roosevelt State Park,
Durand, Jones Crossroads, Baughs Crossroads and Whitesville-Pine
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3297 8473 3277 8469 3277 8480 3275 8514
      3276 8514 3278 8512 3279 8515 3281 8517
      3283 8517 3285 8515 3286 8519 3289 8519
TIME...MOT...LOC 2157Z 268DEG 6KT 3283 8504 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:21 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Sep 6, 2:21 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
221 PM EDT Mon Sep 6 2021

.SHORT TERM /Tonight through Tuesday Night/...

Labor Day afternoon surface analysis has surface a frontal
boundary stalled across northcentral GA, where rain showers and
thunderstorms are continuing to develop. The front aided by
limited instability, surface convergence and diurnal heating will
keep isolated to scattered storms in and around central GA
throughout the remainder of the afternoon and evening. As daytime
heating dissipates so will convection with the overnight hours
remaining free of PoPs.

Tomorrow a change in the upper pattern takes place as an upper level
trough digs down over the Great Lakes region and broad upper ridging
remains in place over the Western CONUS. However, very little
changes will occur at the surface as our weak cold front will remain
over the area. Accompanied by southwesterly return flow off the Gulf
isolated diurnally driven convection will once again be possible,
mainly across north and central GA. Given the limited forcing chance
PoPs continue to look reasonable.

At the close of the short term the aforementioned trough continues
to dig over the Great Lakes region sending another cold front
towards the FA.

28

.LONG TERM /Wednesday through Monday/...

No major forecast changes in the extended aside from decreasing PoPs
across north GA for Wednesday and Thursday, shifting the primary
rainfall focus across central GA.

Main forecast concern will be the timing of a weak surface front
approaching the area on Wednesday into Thursday in tandem with a
tropical wave moving NE across the FL panhandle. This frontal
boundary is expected to stall across central GA and interact with
the incoming tropical moisture, providing the lifting mechanism
needed for enhanced rainfall rates Wednesday afternoon.Still
forecasting this to remain primarily a heavy rainfall event during
the midweek supported by persistent run-to-run consistency in model
guidance PWAT totals, maintaining between the 1.5-2.0"range.
Current Storm QPF totals for central GA hover around 0.5" for
central GA, but these totals could increase as the tropical wave
becomes better initialized. Instability remains in the 1000-1500
j/kg range over across central GA, so can't rule out rumbles of
thunder, but not expecting a widespread severe threat at this
time. Good news looking to the latter half of the extended, a long
wave trough and associated front should shunt out any remaining
precip by Friday evening with a surface high sinking down from the
Ohio River Valley, keeping the CWA dry through the weekend with
high temps reaching into the mid 80s on Saturday, with dewpoints
in the low to mid 60s.

In summary, kept Likely PoPs for central GA on Wednesday
afternoon and expanded slightly westward as frontal system
approaches the area and interacts with tropical wave, decreased
PoPs Thursday afternoon to Chance on Thursday for central GA given
uncertain timing of front to push through central GA. Dry weekend
ahead though with Fall-like Tds (don't "Fall" for it, it's
Georgia) behind a cold front should provide something to look
forward to through the week.

Morgan

&&

.AVIATION...
18Z Update...
TSRA will continue to develop near and around the metro ATL
terminals through the rest of the afternoon and early evening.
Convection will die off as the sunsets. Low CIGS will be possible
after 06Z at all terminals. IFR is not out of the question
towards daybreak. Another round of storms is possible tomorrow
afternoon at all terminals.

//ATL Confidence...18Z Update...
Medium confidence on convection. Low confidence on CIGS and VISY
overnight.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  84  69  85 /  20  40  40  50
Atlanta         69  84  70  85 /  20  50  40  50
Blairsville     62  79  64  81 /  10  30  30  50
Cartersville    66  83  69  85 /  10  40  30  50
Columbus        71  88  71  86 /  20  40  40  70
Gainesville     68  81  68  83 /  20  40  30  50
Macon           70  90  71  89 /  20  40  40  70
Rome            65  86  69  88 /   5  40  30  40
Peachtree City  69  86  69  85 /  20  50  40  60
Vidalia         72  92  73  90 /  10  40  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....Morgan
AVIATION...28
Hazardous weather outlook, Sep 6, 11:46 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1146 AM EDT Mon Sep 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1146 AM EDT Mon Sep 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability for widespread hazardous weather is low.
Isolated to scattered thunderstorms will be possible across
north and central Georgia today and tonight. Some of these storms
could contain locally heavy rain, gusty winds and lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms are possible Tuesday through Friday,
primarily in the afternoon and evening. Some of these storms could
contain locally heavy rain, gusty winds and lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Sep 6, 5:20 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Mon Sep 6 2021

GAZ066-067-078-062200-
Harris GA-Troup GA-Meriwether GA-
520 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of southwestern
Meriwether, southeastern Troup and northern Harris Counties through
600 PM EDT...

At 520 PM EDT, a strong thunderstorm was near Whitesville-Pine Lake,
or near Hamilton, moving east at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Hamilton, West Point, Pine Mountain, F.d. Roosevelt State Park,
Stovall, Jones Crossroads, Baughs Crossroads and Whitesville-Pine
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3301 8483 3276 8471 3271 8512 3272 8512
      3274 8511 3274 8513 3276 8514 3277 8514
      3278 8512 3281 8517 3283 8517 3285 8515
      3285 8518 3287 8519
TIME...MOT...LOC 2120Z 247DEG 10KT 3282 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 6, 5:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Mon Sep 6 2021

GAZ066-067-078-062245-
Harris GA-Troup GA-Meriwether GA-
558 PM EDT Mon Sep 6 2021

...A strong thunderstorm will impact portions of southwestern
Meriwether, southeastern Troup and northern Harris Counties through
645 PM EDT...

At 557 PM EDT, a strong thunderstorm was over Whitesville-Pine Lake,
or 8 miles east of Valley, moving east at 5 mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Hamilton, West Point, Pine Mountain, F.d. Roosevelt State Park,
Durand, Jones Crossroads, Baughs Crossroads and Whitesville-Pine
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3297 8473 3277 8469 3277 8480 3275 8514
      3276 8514 3278 8512 3279 8515 3281 8517
      3283 8517 3285 8515 3286 8519 3289 8519
TIME...MOT...LOC 2157Z 268DEG 6KT 3283 8504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:20 PM EDTSpecial Weather StatementFFCHarris40 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.